MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DREAMTOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION DREAMTOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00584060
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907); Material Twisted/Bent (2981); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block e1: initial reporter's facility name is (b)(6); reported here as the facility name exceeded the character limit for the designated field.Block h6: imdrf device code a0401 captures the reportable event of cutting wire break.
 
Event or Problem Description
It was reported to boston scientific corporation that a dreamtome rx 44 was being prepared for use in the intestinal tract during an endoscopic retrograde cholangiopancreatography (ercp) procedure to be performed on (b)(6) 2024.During preparation, when the device packaging was opened for use, the dreamtome tip was found to be missing.It was reported that the components separated.The procedure was completed with another dreamtome rx 44.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
It was reported to boston scientific corporation that a dreamtome rx 44 was being prepared for use in the intestinal tract during an endoscopic retrograde cholangiopancreatography (ercp) procedure to be performed on (b)(6) 2024.During preparation, when the device packaging was opened for use, the dreamtome tip was found to be missing.It was reported that the components separated.The procedure was completed with another dreamtome rx 44.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.***additional information received on december 13, 2024*** it was reported that the tip of the pre-loaded guidewire was detached.
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block e1: initial reporter's facility name is (b)(6) hospital affiliated medical college of (b)(6) university; reported here as the facility name exceeded the character limit for the designated field.Block h2 additional information: it was reported that tip of the tome was found to be missing and the components separated, and the reported event may have suggested that the cutting wire was broken and detached.Additional information was received from the customer on december 13, 2024, that the tip of the preloaded guidewire was detached.The biocompatible tip or coating detaches/peels.Frays or the guidewire stretching/unraveling, may require device exchange or fragment retrieval.Although a minor delay of procedure may occur, the occurrence of a serious injury or death is remote.Additionally, the returned dreamtome rx 44 was analyzed, and a visual inspection found that the working length of the autotome was twisted at distal section, the tip of the guidewire was inspected under magnification and was found without any damage.As there is no reportable allegation against the device itself and there was no serious injury, boston scientific no longer considers this to be a reportable event under eu mdr regulation 2017/745.
 
Event or Problem Description
It was reported to boston scientific corporation that a dreamtome rx 44 was being prepared for use in the intestinal tract during an endoscopic retrograde cholangiopancreatography (ercp) procedure to be performed on (b)(6) 2024.During preparation, when the device packaging was opened for use, the dreamtome tip was found to be missing.It was reported that the components separated.The procedure was completed with another dreamtome rx 44.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Additional information received on december 13, 2024: it was reported that the tip of the pre-loaded guidewire was detached.Additional information received on january 15, 2025: it was reported that the guidewire was twisted.
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block b5 (describe event or problem) and block h6 (device codes) have been updated.Block e1: initial reporter's facility name is (b)(6) university; reported here as the facility name exceeded the character limit for the designated field.Block h11 (investigation results) have been corrected.Block h11: investigation results: the returned dreamtome rx 44 was analyzed, and a visual and microscopic inspection found that the working length of the autotome was twisted at distal section, the guidewire was inspected visually and under magnification and was found without any damage.No other problems with the device were noted.The results of the analysis performed on the returned device found that the working length of the autotome was twisted at distal section.The working length twisted found could be caused after multiple attempts to rotate handle of the device or during the introduction of the device into the scope.Therefore, the most probable root cause is no problem detected.

Brand Name
DREAMTOME RX 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20897530
Report Number3005099803-2024-06346
Device Sequence Number5005887
Product Code KNS
UDI-Device Identifier08714729778288
UDI-Public08714729778288
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/15/2026
Device Model NumberM00584060
Device Catalogue NumberM00584060
Device Lot Number0031838951
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2024
Supplement Date Received by Manufacturer12/13/2024
01/15/2025
Initial Report FDA Received Date12/10/2024
Supplement Report FDA Received Date01/02/2025
02/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale